Alert archive / South Carolina / Flash Flood Warnings in 2023
Flash Flood Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 30, 2023, 6:26 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2023, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 30, 2023, 10:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:01 PM EDT | RAIN 5.71 | Padgetts, SC | Since midnight. |
| Aug 30, 7:01 PM EDT | RAIN 5.71 | Padgetts, SC | Since midnight. |
| Aug 30, 7:01 PM EDT | RAIN 7.11 | 2 Ese Ashton, SC | Since midnight. |
| Aug 30, 7:01 PM EDT | RAIN 7.11 | 2 Ese Ashton, SC | Since midnight. |
| Aug 30, 8:00 PM EDT | FLASH FLOOD | 3 N Miley, SC | Colleton County Emergency Management provided pictures of roadway damage on Cayce Road not far from the intersection with Broxton Bridge Highway. The culvert pipe failed and more than half of that portion of the roadway collapsed. |
| Aug 30, 8:01 PM EDT | FLOOD | 2 Sw Ashton, SC | Water in the roadway at the intersection of Mt Rebo Road and State Road S-15-42. |
| Aug 30, 8:01 PM EDT | FLOOD | 2 Sw Ashton, SC | Water in the roadway at the intersection of Mt Rebo Road and State Road S-15-42. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 16.2
The text
As transmitted.
876
WGUS52 KCHS 302226
FFWCHS
SCC029-049-310045-
/O.NEW.KCHS.FF.W.0006.230830T2226Z-230831T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
626 PM EDT Wed Aug 30 2023
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Colleton County in southeastern South Carolina...
Hampton County in southeastern South Carolina...
* Until 845 PM EDT.
* At 622 PM EDT, Doppler radar indicated extremely heavy rains
moving across northern and central portions of Colleton County
associated with Tropical Storm Idalia. As much as 2 to 5 inches of
rain has already fallen. Additional intense rainfall will result
in an increasing potential for flash flooding through 845 PM.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Walterboro, Colleton, Cottageville, Smoaks, Lodge, Williams,
Ruffin, Padgetts, Islandton, Canadys, Ashton, Round O, Smyly,
Stokes, Bells Crossroads, Rhodes Crossroads, Colleton Medical
Center, Caldwell, Lowcountry Regional Airport and Springtown.
Water levels along Ireland Creek are slowly rising. If living near
the creek, continue to monitor water levels through this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3310 8094 3306 8090 3309 8088 3313 8090
3318 8079 3315 8071 3310 8067 3307 8062
3306 8054 3297 8043 3278 8088 3302 8109
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$2 follow-up statements
892
WGUS52 KCHS 310035
FFWCHS
SCC029-049-310215-
/O.EXT.KCHS.FF.W.0006.000000T0000Z-230831T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
835 PM EDT Wed Aug 30 2023
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Colleton County in southeastern South Carolina...
Hampton County in southeastern South Carolina...
* Until 1015 PM EDT.
* At 831 PM EDT, Doppler radar indicated moderate to heavy rains
impacting much of northern Colleton County as Tropical Storm
Idalia moves across south coastal South Carolina. Flash flooding
is likely ongoing in many areas this evening. Some roadways,
especially dirt roads, may be washed out in some areas.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Walterboro, Colleton, Cottageville, Smoaks, Lodge, Williams,
Ruffin, Padgetts, Islandton, Canadys, Ashton, Round O, Smyly,
Stokes, Bells Crossroads, Rhodes Crossroads, Colleton Medical
Center, Caldwell, Lowcountry Regional Airport and Springtown.
Water levels along Ireland Creek are slowly rising. If living near
the creek, continue to monitor water levels through this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3310 8094 3306 8090 3309 8088 3313 8090
3318 8079 3315 8071 3310 8067 3307 8062
3306 8054 3297 8043 3278 8088 3302 8109
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$043
WGUS72 KCHS 310200
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1000 PM EDT Wed Aug 30 2023
SCC029-049-310210-
/O.CAN.KCHS.FF.W.0006.000000T0000Z-230831T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-Hampton SC-
1000 PM EDT Wed Aug 30 2023
...FLASH FLOOD WARNING FOR COLLETON AND HAMPTON COUNTIES HAS BEEN
REPLACED WITH A FLOOD WARNING...
Refer to the Areal Flood Warning bulletin for additional information.
LAT...LON 3310 8094 3306 8090 3309 8088 3313 8090
3318 8079 3315 8071 3310 8067 3307 8062
3306 8054 3297 8043 3278 8088 3302 8109
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:07 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 30, 6:07 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
607 PM EDT Wed Aug 30 2023
.SYNOPSIS...
Idalia will continue to bring significant impacts to the area
through tonight. High pressure will then return late week and
continue into the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Update to expire the tornado watch for the remaining Georgia
counties.
Center of Idalia is across far southeast Georgia. A few bands of
heavy rainfall continue to pivot up through the far northern
part of the CWA...wrapping into an axis of more persistent
rainfall across the northwestern two-thirds of the CWA. Idalia
will continue to track up through the southeast GA counties
along with the strongest associated winds through the late
afternoon hours. Circulation center (and strongest winds) is
expected to slide up through the SC counties during the evening.
Heaviest total rainfall is still looking to occur across the
western part of the CWA (4 to 8 inches) with lesser amounts
toward the coast.
As Idalia moves through South Carolina overnight, the impacts
will eventually taper off from south-southwest to north-
northeast through the night, and temperatures will drop to the
lower and middle 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Idalia will continue to shift away from the area on Thursday, with
improving conditions through the day. There has been a somewhat
faster exit of the system, so any lingering showers are largely
expected to be confined to the Charleston tri-county in the
morning. Later in the afternoon, isolated showers and
thunderstorms could develop near the Georgia coast. The threat
for tropical storm force winds will rapidly decrease as well,
but gusty winds could persist on the backside for a period of
time.
High pressure will provide quiet and dry weather Friday and
Saturday. The exception could be near the Georgia coast in the
afternoon where isolated convection could develop. Highs will be
cooler than normal, generally peaking in the upper 70s to lower 80s.
Low temperatures will drop to the 60s across most locations.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
High pressure is expected to prevail early next week with rain
chances held below 15%. Cooler than normal temperatures will
moderate/warm with time.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
KCHS/KJZI/KSAV: Initial heavy rainband has moved through the
terminal locations with a bit more showery conditions persisting
through the afternoon and into the evening. Generally MVFR
conditions with occasional IFR conditions possible.
Wind-wise: Strongest winds will be reaching the SAV terminal
between now and around 00Z, with gusts up to 35 knots possible.
Idalia circulation will pass overhead of SAV with winds turning
into the WNW this evening. CHS/JZI will have their strongest
winds between 23Z and 03Z with winds turning into the WNW
overnight.
Extended Aviation Outlook: Improving conditions on Thursday
with VFR expected at all terminals by the afternoon.
&&
.MARINE...
Today and tonight: Extremely dangerous marine conditions will be
found across the coastal waters this evening as Hurricane
Idalia passes through the Southeast States, with tropical storm
force winds spreading south to north with time. Gusty winds and
isolated waterspouts will also accompany any squalls and feeder
bands that impact the local waters. Mariners should remain in
port.
Thursday through Monday: Marine conditions will markedly improve
through the day on Thursday as Idalia shifts away from the area, but
tropical headlines will likely need to be replaced by Small Craft
Advisories for some period of time due to elevated seas. 6 ft seas
could persist over portions of the coastal waters into the weekend.
Rip Currents: An enhanced risk of rip currents will persist through
the remainder of the week as longer period swell continues to impact
the local beaches. A High Risk of rip currents is expected across SC
beaches on Thursday, with Moderate Risk for GA beaches.
&&
.HYDROLOGY...
The latest forecast has been adjusted just a bit further east
from previous, showing an average of 4-8 inches across the
counties from Berkeley to Allendale and Hampton in South
Carolina, and then from Screven to Evans and Tattnall in
Georgia. Most other locations will receive 1-4 inch rain
amounts, which includes the Charleston, Beaufort and Savannah
regions. Any deviation in the path of Idalia could result in
amounts that are higher or lower. A Flood Watch remains in
effect into tonight, and Flash Flood Warnings are likely to be
issued. In addition, some of the heavier rainfall is expected to
occur this evening, coinciding with the high tide, which will
exacerbate the flash flooding threat. These rain amounts will
also impact area rivers, with one warning already in effect for
Burton's Ferry on the Savannah River.
&&
.TIDES/COASTAL FLOODING...
Astronomical high tides remain elevated this week, with today's
evening high tides being of particular concern at both Charleston
Harbor and Fort Pulaski. The potential for coastal inundation
will be exacerbated tonight by the approach and passage of
Idalia. The timing for Idalia moving in (or the peak surge) is
also right at the time of this evenings high tide. This will
result significant coastal flooding, especially from the Tybee
and St. Catherine's locations north to the Charleston,
Sullivan's island and Isle of Palms regions. Major coastal
flooding will likely occur in Charleston Harbor and potentially
at Fort Pulaski. Both sites could peak in the top 10 crests in
recorded history.
After Idalia passes, tides will remain elevated late week into
the weekend due to lingering astronomical influences and winds
turning back to the northeast after Idalia exits the region. At
least minor coastal flooding will remain possible with high tide
cycles.
&&
.CLIMATE...
Record Rainfall:
August 30:
KCHS: 3.75/1985
KCXM: 3.75/1910
KSAV: 3.19/1959
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ087-088-099>101-114>119-137>141.
Flood Watch until 2 AM EDT Thursday for GAZ087-088-099>101-114-
115.
High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
Storm Surge Warning for GAZ119.
SC...Tropical Storm Warning for SCZ040-042>045-047>052.
Flood Watch until 2 AM EDT Thursday for SCZ040-042>045-047-
049>052.
Storm Surge Warning for SCZ048>051.
High Rip Current Risk through Thursday evening for SCZ048>051.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
NEAR TERM...Adam
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...Adam/ETM
MARINE...Adam/ETMHazardous weather outlook, Aug 30, 6:06 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 606 PM EDT Wed Aug 30 2023 GAZ116-118-137-138-140-312215- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- 606 PM EDT Wed Aug 30 2023 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114-115-312215- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- 606 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-312215- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 606 PM EDT Wed Aug 30 2023 ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ040-042>045-047-052-312215- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 606 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... ...TORNADO WATCH 662 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ048-312215- Beaufort- 606 PM EDT Wed Aug 30 2023 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 662 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ049>051-312215- Coastal Colleton-Charleston-Coastal Jasper- 606 PM EDT Wed Aug 30 2023 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING... ...TORNADO WATCH 662 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Risk for Rip Currents. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-312215- Coastal Chatham- 606 PM EDT Wed Aug 30 2023 ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-312215- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- 606 PM EDT Wed Aug 30 2023 ...TORNADO WATCH 662 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-374-312215- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 606 PM EDT Wed Aug 30 2023 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Aug 30, 6:13 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
613 PM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Rain 2 SSE Reidsville 32.06N 82.11W
08/30/2023 M5.32 inch Tattnall GA Mesonet
Since midnight.
&&
Event Number CHS2301169
JRLLocal storm report, Aug 30, 6:15 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
615 PM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Rain 2 NE Portal 32.56N 81.91W
08/30/2023 M8.43 inch Bulloch GA Mesonet
Since midnight.
&&
Event Number CHS2301171
JRLLocal storm report, Aug 30, 6:16 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
616 PM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Rain 3 ESE Hopeulikit 32.51N 81.80W
08/30/2023 M8.04 inch Bulloch GA Mesonet
Since midnight.
&&
Event Number CHS2301172
JRLLocal storm report, Aug 30, 6:21 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
621 PM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tropical Cyclone 3 WSW James Island 32.72N 79.98W
08/30/2023 Charleston SC Amateur Radio
Tree down on Riverland Dr at George Griffith Blvd.
Blocking both lanes.
&&
Event Number CHS2301173
JRLLocal storm report, Aug 30, 6:22 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
622 PM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Tropical Cyclone Hilton Head Island 32.22N 80.75W
08/30/2023 Beaufort SC Emergency Mngr
Hilton Head Island Emergency Manager reports 21 trees
down across the island. Two trees have fallen on homes.
&&
Event Number CHS2301174
JRLLocal storm report, Aug 30, 6:26 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
626 PM EDT Wed Aug 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Tropical Cyclone 2 NW Walterboro 32.93N 80.68W
08/30/2023 Colleton SC County Official
Tree down near the intersection of Bells Highway and
Hiotts Lane.
&&
Event Number CHS2301175The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:28 AM EDT | River Flood Warning | CHS | Allendale | 7 hr |
| Aug 30, 4:40 AM EDT | Special Marine Warning | CHS | 65 min | |
| Aug 30, 5:14 AM EDT | Hurricane Warning | CHS | 12 hr | |
| Aug 30, 5:20 AM EDT | Storm Surge Warning | CHS | 21 hr | |
| Aug 30, 11:01 AM EDT | River Flood Warning | CHS | Allendale | 21 days |
| Aug 30, 11:15 AM EDT | Tornado Warning | CHS | Charleston | 30 min |
| Aug 30, 11:43 AM EDT | Tornado Warning | CHS | Charleston, Dorchester | 11 min |
| Aug 30, 1:24 PM EDT | Special Marine Warning | CHS | 25 min | |
| Aug 30, 3:29 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 15 min |
| Aug 30, 3:35 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 25 min |
| Aug 30, 3:38 PM EDT | Tornado Warning | CHS | Charleston, Dorchester | 20 min |
| Aug 30, 3:52 PM EDT | Tornado Warning | CHS | Colleton, Dorchester | 23 min |
| Aug 30, 3:54 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton, Jasper | 5 hr |
| Aug 30, 4:11 PM EDT | Special Marine Warning | CHS | 21 min | |
| Aug 30, 4:19 PM EDT | Special Marine Warning | CHS | 26 min | |
| Aug 30, 4:47 PM EDT | Flash Flood Warning | CHS | Allendale, Hampton, Jasper | 3 hr |
| Aug 30, 4:48 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 27 min |
| Aug 30, 5:16 PM EDT | Tornado Warning | CHS | Berkeley | 29 min |
| Aug 30, 5:20 PM EDT | Tornado Warning | CHS | Hampton, Jasper | 25 min |
| Aug 30, 5:41 PM EDT | Areal Flood Advisory | CHS | Colleton, Hampton | 45 min |
| Aug 30, 6:57 PM EDT | Areal Flood Advisory | CHS | Berkeley, Colleton, Dorchester | 5 hr |
| Aug 30, 7:52 PM EDT | Areal Flood Warning | CHS | Allendale, Hampton, Jasper | 6 hr |
Nearby
Flash Flood Warnings in South Carolina, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.